Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Houston/Galveston, TX

August 31, 2025Harris County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Aug 31, 2025, 1:49 PM CDT for Harris County, Texas. It was in force for 3 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2025, 1:49 PM CDT (18:49 UTC)
Expired
Aug 31, 2025, 4:45 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

County Harris County, TX

The radar

The Houston radar (KHGX), 28 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 2:05 PM CDTFLASH FLOOD3 Wnw South Houston, TXFire Department preformed a water rescue along Broadway street.
Aug 31, 2:17 PM CDTFLASH FLOOD4 Ese Houston, TXFire Department preformed a water rescue along Navigation Blvd.
Aug 31, 2:20 PM CDTFLASH FLOOD3 Sw Galena Park, TXFire Department preformed a water rescue at Manchester Street.
Aug 31, 2:25 PM CDTFLASH FLOOD5 Wnw South Houston, TXTxDOT reported flash flooding near I-45 and I-610. Areas west of I-45 from Telephone Rd to Roe Dr were indicated as flooded. TxDOT noted that water was covering the roadway along the westbound frontage road.
Aug 31, 2:32 PM CDTFLASH FLOOD2 Sse Southside Place, TXCorrects previous flash flood report from 2 SSE Southside Place. Fire Department preformed a water rescue along Westridge Street.
Aug 31, 2:32 PM CDTFLASH FLOOD3 Ene Houston, TXFire Department preformed a water rescue along West street.
Aug 31, 2:32 PM CDTFLASH FLOOD5 Sw Galena Park, TXFire Department preformed a water rescue along Telephone Road.
Aug 31, 2:56 PM CDTFLASH FLOOD4 Ne Houston, TXFire Department preformed a water rescue along Jensen Drive.
Aug 31, 2:56 PM CDTFLASH FLOOD4 Wsw Galena Park, TXFire Department preformed a water rescue along Satsuma Street.
Aug 31, 2:56 PM CDTFLASH FLOOD6 N Brookside Village, TXFire Department preformed a water rescue along Crestmont street.
Aug 31, 2:56 PM CDTFLASH FLOOD6 Wnw South Houston, TXFire Department preformed a water rescue along south loop east.
Aug 31, 2:57 PM CDTFLASH FLOOD4 E West University Pla, TXFire Department preformed a water rescue along Macgregor way.
Aug 31, 2:58 PM CDTFLASH FLOOD2 Sse Southside Place, TXFire Department preformed a water rescue along Westridge Street.
Aug 31, 3:04 PM CDTFLASH FLOOD5 Wsw Galena Park, TXStorm chaser shared a video on social media, showing flooding at I-45 south and Wayside Drive. Significant inundation can be seen in the video with two cars stalled.
Aug 31, 3:29 PM CDTFLASH FLOOD4 Nw South Houston, TXStorm chaser shared a video on social media showing flooding in the Gulf Gate area near the intersection of I-45 and I-610. Significant inundation can be seen in the video with one stalled vehicle.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

711 
WGUS54 KHGX 311849
FFWHGX
TXC201-312015-
/O.NEW.KHGX.FF.W.0013.250831T1849Z-250831T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
149 PM CDT Sun Aug 31 2025

The National Weather Service in League City has issued a

* Flash Flood Warning for...
  Harris County in southeastern Texas...

* Until 315 PM CDT.

* At 149 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 4 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly. The highest amounts have 
  been measured near Pecan Park.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pasadena, northern Pearland, Deer Park, South Houston, Bellaire, 
  West University Place, Galena Park, Jacinto City, Second Ward, 
  Greater Eastwood, Greater Fifth Ward, Cloverleaf, Greater Hobby 
  Area, Greater Third Ward, Downtown Houston, Macgregor, Midtown 
  Houston, northern South Belt / Ellington, Near Northside Houston 
  and Fourth Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2981 9507 2957 9511 2964 9519 2963 9524
      2962 9524 2959 9527 2960 9530 2971 9547
      2986 9534

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

03
2 follow-up statements
767 
WGUS54 KHGX 311939
FFWHGX
TXC201-312145-
/O.EXT.KHGX.FF.W.0013.000000T0000Z-250831T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
239 PM CDT Sun Aug 31 2025

The National Weather Service in League City has extended the

* Flash Flood Warning for...
  Harris County in southeastern Texas...

* Until 445 PM CDT.

* At 239 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 6.5 inches of rain have fallen. Additional rainfall amounts 
  of 1 to 1.5 inches are possible in the warned area. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pasadena, northern Pearland, Deer Park, South Houston, Bellaire, 
  West University Place, Galena Park, Jacinto City, Second Ward, 
  Greater Eastwood, Greater Fifth Ward, Cloverleaf, Greater Hobby 
  Area, Greater Third Ward, Downtown Houston, Macgregor, Midtown 
  Houston, northern South Belt / Ellington, Near Northside Houston 
  and Fourth Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2981 9507 2957 9511 2964 9519 2963 9524
      2962 9524 2959 9527 2960 9530 2971 9547
      2986 9534

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

03
818 
WGUS74 KHGX 312144
FFSHGX

Flash Flood Statement
National Weather Service Houston/Galveston TX
444 PM CDT Sun Aug 31 2025

TXC201-312154-
/O.EXP.KHGX.FF.W.0013.000000T0000Z-250831T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harris TX-
444 PM CDT Sun Aug 31 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT THIS AFTERNOON FOR 
HARRIS COUNTY...

The heavy rain has ended. New flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures, as water 
may remain in low-lying and poor drainage locations.

&&

LAT...LON 2981 9507 2957 9511 2964 9519 2963 9524
      2962 9524 2959 9527 2960 9530 2971 9547
      2986 9534

$$

Luchs

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 12:48 PM CDT, 1 hour 1 minute earlier. Its key messages:

  • Issued at 1220 PM CDT Sun Aug 31 2025
  • Localized heavy rain continues through the weekend. A slight risk of excessive rain (threat level 2 of 4) is in place today. A marginal risk for excessive rain (threat level 1 of 4) continues on Labor Day.
  • Tranquil conditions expected mid-week as drier air filters into the region. Potential for showers and storms may start to work back in late in the week or during the upcoming weekend.
  • High temperatures will be in the 80s today and in the upper 80s to lower 90s on Monday. Temperatures will rise into the mid 90s by mid-week. At night, lows should gradually slide through the 70s towards the upper 60s inland as the drier air filters in.
Area forecast discussion, Aug 31, 12:48 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1248 PM CDT Sun Aug 31 2025

...New DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 1220 PM CDT Sun Aug 31 2025

- Localized heavy rain continues through the weekend. A slight
  risk of excessive rain (threat level 2 of 4) is in place today.
  A marginal risk for excessive rain (threat level 1 of 4)
  continues on Labor Day.

- Tranquil conditions expected mid-week as drier air filters into
  the region. Potential for showers and storms may start to work
  back in late in the week or during the upcoming weekend.

- High temperatures will be in the 80s today and in the upper 80s
  to lower 90s on Monday. Temperatures will rise into the mid 90s
  by mid-week. At night, lows should gradually slide through the
  70s towards the upper 60s inland as the drier air filters in.

&&

.DISCUSSION...
Issued at 1220 PM CDT Sun Aug 31 2025

A weak frontal boundary will continue to push towards the coastal
areas of Southeast TX today while the mid-level high pressure
continues to shift a little more west. A few vort maxes will also
pass overhead today and with plenty of moisture to work with from
the surface through the mid-levels, it will be of no surprise to
see the development of showers and thunderstorms. We already had
several clusters of showers and thunderstorms develop over the
Brazos Valley and Piney Woods region this morning and we can
expect these showers and thunderstorms to continue to progress
southward throughout the day today. Chance for showers and
thunderstorms will decrease later tonight as diurnal heating and
instability decreases while the frontal boundary moves over the
coastal waters, although, we may still see some isolated activity
at times throughout the night. The active weather pattern is
expected to persist into Monday as the frontal boundary meanders
over the coastal waters. Although there is a chance for at least
isolated showers over much of the region on Monday, the higher
chances are expected to be focused mainly over areas near and
south of I-10.

So, are we at risk for flooding today into Monday? It is
reasonable to say that we will have to see what locations the
heavy rains set up, the storm movement, and how saturated the
soils become. As of this morning, the GOES Imagery indicate total
precipitable water amounts between 2.1 to 2.4 inches over much of
Southeast TX and with a reasonable amount of moisture along the
mid-levels, it will be of no surprise if stronger storms continue
to produce heavy rainfall with rain rates of 2 to 4 inches per
hour (as we have observed from this morning). The speed at which
these storms move will also be a significant factor regarding the
potential for higher accumulations over a short time period. This
could lead to flooding issues along roadways as well as low lying
and poor drainage areas, in particular over more urban regions.
WPC has continued as a Slight Risk for excessive rainfall (level 2
of 4) across all of Southeast TX through late tonight. A Marginal
Risk for excessive rainfall (level 1 of 4) continues for much of
Southeast TX on Monday, although an upgrade to Slight Risk may not
be out of the question for some of our coastal locations. Make
sure to check the radar imagery and traffic conditions before you
begin your commute this holiday weekend. Strong storms will be
capable of also producing frequent lightning and gusty
winds...make sure to have an alternative option for outdoors
activities. Remember, when thunder roars, head indoors.

Some isolated activity may remain over areas near and south of
I-10 on Tuesday as the coastal boundary finally progresses further
into the Gulf in response to a dry reinforcing frontal boundary
approaching the Brazos Valley and Piney Woods region. By late
Tuesday night, chance for rain ends as drier air moves pushes into
Southeast TX. A dry weather pattern is expected to persist into
the end of the work week. Rain chance may return during the
upcoming weekend.

With respect to temperatures, we will see high temperatures
generally in the 80s today and in the upper 80s to lower 90s on
Monday. Temperatures will then rise back into the lower 90s by
Tuesday and the lower to mid 90s by Thursday. As for the low
temperatures, we will begin to feel those cooler nighttime
temperatures Tuesday night into Thursday night with lows dipping
into the mid to upper 60s over areas north of I-10, the lower 70s
over areas near and south of I-10, and the upper 70s along the
coasts.

Cotto

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 627 AM CDT Sun Aug 31 2025

SGR at MVFR due to CIGs and all other sites at VFR. TSRA/SHRA
making their way down from the north and inland from the Gulf this
morning. Expect activity to continue through the morning,
increasing in coverage this afternoon. Some storms could produce
strong wind gusts and locally heavy rainfall as well as reduce
VSBYs to MVFR/IFR levels. Winds will generally be light and
variable through the period with the exception of winds associated
with TSRA. Activity should come to an end this evening with VFR
CIGs and light variable winds overnight.

&&

.MARINE...
Issued at 1220 PM CDT Sun Aug 31 2025

Generally light and variable winds with seas of 2 feet or less are
expected through the upcoming weekend. A weak frontal boundary
slowly moving southward over SE TX will bring scattered to
widespread showers and thunderstorms through Monday. The frontal
boundary is expected to move into coastal waters later tonight
into early Monday. Chance for isolated showers and thunderstorms
will continue on Tuesday as the front gradually moves deeper into
the Gulf. Strong winds, frequent lightning, and elevated seas may
occur in and near stronger storms. Large clusters of storms may
result in moderate to strong winds for several hours over a larger
scale and may need the issuance of Caution flags or Small Craft
Advisories.

Drier conditions are expected mid-week into the end of the work
week as a drier airmass moves into Southeast TX in the wake of the
front, however, isolated showers and thunderstorms may still
develop at times.

Cotto

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  82  73  89  72 /  80  30  40  10
Houston (IAH)			  84  75  89  74 /  80  30  50  20
Galveston (GLS)			  86  79  88  79 /  60  60  50  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...Cotto
AVIATION...Adams (03 for the 18Z TAF issuance)
MARINE...Cotto

In the hours before

Special weather statement, Aug 31, 1:23 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
123 PM CDT Sun Aug 31 2025

TXZ213-227-237-313-311900-
Inland Brazoria TX-Coastal Harris TX-Inland Harris TX-Fort Bend TX-
123 PM CDT Sun Aug 31 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FORT BEND...NORTHERN
BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES THROUGH 200 PM CDT...

At 122 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over portions of southern Harris County and
eastern Fort Bend County.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pasadena, northern Pearland, Sugar Land, Missouri City, Deer Park,
Rosenberg, Stafford, South Houston, Bellaire, West University Place,
Richmond, Galena Park, Jacinto City, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Cloverleaf, Downtown Houston,
Greenway / Upper Kirby Area, and Second Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2963 9505 2941 9585 2971 9577 2991 9519
TIME...MOT...LOC 1822Z 155DEG 10KT 2971 9528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Cotto

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:26 AM CDTAreal Flood AdvisoryHGXBrazoria3 hr
Aug 31, 9:33 AM CDTAreal Flood AdvisoryHGXHouston117 min
Aug 31, 10:45 AM CDTAreal Flood AdvisoryHGXBrazos2 hr
Aug 31, 11:13 AM CDTAreal Flood AdvisoryHGXTrinity, Walker2 hr
Aug 31, 12:43 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris4 hr
Aug 31, 1:01 PM CDTAreal Flood AdvisoryHGXMontgomery119 min
Aug 31, 1:23 PM CDTSpecial Weather StatementHGXFort Bend37 min
Aug 31, 1:28 PM CDTAreal Flood AdvisoryHGXBrazoria, Harris21 min
Aug 31, 1:51 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris3 hr
Aug 31, 2:06 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.